Arkansas, 2012Flooding in Arkansas, March 9 to 31, 2012
March 9 to 31, 2012 · NWS LZK · 2 events in 1 county or zone
Several days of heavy rainfall, totaling 3 to 5 inches altogether, fell over the White and Cache Rivers in eastern Arkansas. This led to minor flooding at several locations along the rivers.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Several days of heavy rainfall, totaling 3 to 5 inches altogether, fell over the White and Cache Rivers in eastern Arkansas. This led to minor flooding at several locations along the rivers.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Mar 9, 2:55 PM CST, 5 minutes earlier.
Area forecast discussion, Mar 9, 2:55 PM CST, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
255 PM CST FRI MAR 9 2012
.SHORT TERM...TONIGHT THROUGH MONDAY NIGHT
QUIET DAY AS HIGH PRESSURE PUSHED FRONT ALL THE WAY TO THE
GULF...AND DRIER AIR MOVED INTO THE STATE. CLOUDS HAVE ALREADY BEGUN
INCREASING FROM THE SOUTHWEST...AS THE NEXT RAINFALL PRODUCER
REMAINS OVER EAST TEXAS.
BUT FIRST...DRY WEATHER WILL CONTINUE TONIGHT INTO THE FIRST PART OF
SATURDAY...AS HIGH PRESSURE MOVES SOUTHEAST AND NORTHEAST WINDS
BRING DRIER AIR INTO THE STATE. CLOUDS WILL CONTINUE TO
INCREASE...ESPECIALLY ACROSS THE WEST AND SOUTH...BUT MUCH OF THE
AREA WILL REMAIN RAIN FREE DURING THE DAYLIGHT HOURS SATURDAY.
AS THE FRONT ALONG THE GULF MOVES BACK NORTH...IT WILL INTERACT WITH
THE UPPER LEVEL SYSTEM STILL OVER THE SOUTHERN PLAINS. THIS WILL
BRING ANOTHER ROUND OF SIGNIFICANT RAINFALL TO THE STATE. RAINFALL
AMOUNTS THIS WEEKEND WILL RANGE FROM ONE TO TWO INCHES...WITH
LOCALLY HEAVIER AMOUNTS. AS WITH THE RAINFALL THAT MOVED THROUGH
THURSDAY...THIS RAINFALL WILL BE OVER SEVERAL HOURS...AND WITH THE
RELATIVELY DRY GROUND AND VEGETATION STARTING TO EMERGE...FLOODING
ISSUES SHOULD BE MINOR...ESPECIALLY WITH THE TWO DAY BREAK BETWEEN
RAINFALL EVENTS.
THE FRONT WILL FINALLY MOVE THROUGH THE STATE MONDAY...WITH RAINFALL
OUT OF THE AREA BY LUNCHTIME. DRY WEATHER AND WARMING TEMPERATURES
WILL BE IN THE FORECAST FOR MONDAY.
&&
.LONG TERM...TUESDAY THROUGH FRIDAY
LOOKS LIKE AN UNSETTLED WEATHER PATTERN IN THE EXTENDED PERIOD. WILL
NOT BE A WASHOUT...BUT A PERSISTENT SOUTHWEST WIND FLOW ALOFT WILL
BRING SMALL RIPPLES OF ENERGY INTO THE REGION FROM THE SOUTHERN
PLAINS. THERE SHOULD BE ENOUGH MOISTURE IN PLACE FOR AT LEAST SMALL
CHANCES FOR SHOWERS/THUNDERSTORMS EACH DAY.
IT COULD GET MORE INTERESTING TOWARD THE END OF THE PERIOD...AND
NEXT WEEKEND AS THE MAIN SYSTEM ALOFT EJECTS TOWARD ARKANSAS. THIS
IS STILL WELL INTO THE FUTURE...BUT THERE IS A LOT OF ENERGY SITTING
TO THE SOUTHWEST THAT WILL HAVE TO COME OUT SOMETIME. AT THE VERY
LEAST...PRECIPITATION SHOULD BECOME MORE WIDESPREAD.
AS FAR AS TEMPERATURES...WELL ABOVE NORMAL READINGS ARE IN THE
FORECAST.
&&
.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&
SHORT TERM...58 / LONG TERM...46
Hazardous weather outlook, Mar 9, 5:00 AM CST, 10 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CST FRI MAR 9 2012
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-101100-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CST FRI MAR 9 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.
.DAY ONE...TODAY AND TONIGHT
DRY CONDITIONS CAN BE EXPECTED TODAY AND TONIGHT.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
AFTER A LULL IN THE PRECIPITATION TODAY THROUGH MUCH OF SATURDAY...
RAIN AND THUNDERSTORMS WILL RETURN SATURDAY NIGHT THROUGH SUNDAY
NIGHT. THOUGH AREAS OF FLOODING OR FLASH FLOODING COULD DEVELOP...
RECENT MODEL TRENDS HAVE BEEN TO REDUCE EXPECTED PRECIPITATION
AMOUNTS AND FLOODING IS APPEARING TO BE LESS OF A CONCERN THIS
WEEKEND. THIS SITUATION WILL CONTINUE TO BE MONITORED AND ARKANSANS
ARE ADVISED TO PAY CLOSE ATTENTION TO UPDATED FORECASTS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
&&
VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.
63
Flood, Woodruff
- When
- March 9, 3:00 PM CST to March 29, 3:00 PM CST
- Where
- Woodruff County, 0.78 mi WSW of Riverside to 0.28 mi NNE of Cavell
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- River/Stream Gage
- Coordinates
- 35.277, -91.243
Heavy rain caused the Cache River at Patterson to rise above flood stage through most of March.
Flood, Woodruff
- When
- March 10, 4:00 AM CST to March 31, 11:59 PM CST
- Where
- Woodruff County, 3.21 mi NW of Augusta to 2.16 mi N of Augusta
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- River/Stream Gage
- Coordinates
- 35.308, -91.416
Heavy rainfall in early March pushed the White River at Augusta above flood stage through the end of march. Dam releases from upstream aided in keeping the river above flood stage.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Surf in Hawaii, March 9 to 12, 20129 events
- Astronomical Low Tide in New Jersey, March 9, 20124 events
- Strong Wind in New Jersey, March 9, 2012$10,000 · 4 events
- Astronomical Low Tide in Delaware, March 9, 20122 events
- Hail in Texas, March 9, 20120.88 in hail · 2 events
- Marine Thunderstorm Wind in North Atlantic Coastal Waters, March 9, 20121 event
- Marine Thunderstorm Wind in North Atlantic Coastal Waters, March 9, 20121 event
- Marine Thunderstorm Wind in Gulf of Mexico, March 9, 20121 event
- Marine Thunderstorm Wind in Gulf of Mexico, March 9, 20121 event
- High Wind in Montana, March 9, 201253 kt wind · 1 event
- High Wind in Alaska, March 9, 201252 kt wind · 1 event
- High Wind in Montana, March 9, 201250 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 365039, 365040.